MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant dates ((b)(6) 2016) were provided for the lenses implanted in the patient's two eyes however without serial number association.There is no indication at the time of this report that the lens has been explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Initially, it was reported that a female patient experienced severe starburst at night ((b)(6) 2016) while driving, sharp pain in eye and sensation of debris in eye after implantation of an abbott product for 1 month.During a follow up, customer provided serial numbers (b)(4) implanted in patient's eyes.Reportedly, right eye lens was implanted on (b)(6) 2016 and left eye lens was implanted on (b)(6) 2016.No further information was provided.This report represents the lens serial number (b)(4).A separate report is being filed for the lens serial number (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned; therefore, an investigation was not possible.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured according to specification.A search of complaints revealed that no similar complaints were received for this production order number.Labeling evaluation: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6207945
Report Number9614546-2016-00720
Device Sequence Number13669610
Product Code MFK
UDI-Device Identifier05050474535718
UDI-Public(01)05050474535718(17)181028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/28/2018
Device Model NumberZMB00
Device Catalogue NumberZMB00U0245
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR